MAUDE Adverse Event Report: MEDLINE INDUSTRIES LP; SYRINGE,BULB,TRAY,STER,CE

MEDLINE INDUSTRIES LP; SYRINGE,BULB,TRAY,STER,CE
Catalog Number DYNDE20125
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Pain (1994)
Date of Event 03/12/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
According to the customer, "a male patient was treated in the operating theatre on (b)(6) 2024 for an aortic valve replacement using a mini-sternotomy.The patient was discharged on (b)(6) 2024.On (b)(6) 2024, the patient complained of a painful right leg.On examination, no foot pulses were palpable in either foot.On (b)(6) 2024, the patient was taken to the operating theatre for an open embolectomy of the femoral artery.The embolus was removed; the embolus was the syringe cap of the bulb irrigation syringe that was used for the aortic valve replacement on (b)(6) 2024.This bulb syringe is an individually packaged item containing a plastic cap that is not part of the surgical equipment.All other items that were part of the surgical count were recorded and confirmed as correct in the surgical safety checklist.The device was not operated on but was a retained item from a previous operation".It has been determined that the reported event caused or contributed to serious injury requiring medical intervention, therefore, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
According to the customer, "a male patient was treated in the operating theatre on (b)(6) 2024 for an aortic valve replacement using a mini-sternotomy.The patient was discharged on (b)(6) 2024.On (b)(6) 2024, the patient complained of a painful right leg.".

Common Device Name
SYRINGE,BULB,TRAY,STER,CE
Manufacturer (Section D)
MEDLINE INDUSTRIES LP
three lakes drive
northfield IL 60093 2753
Manufacturer Contact
alex mathew
three lakes drive
northfield, IL 60093-2753
2249317042
MDR Report Key19234025
Report Number1417592-2024-00563
Device Sequence Number6882684
Product Code KYZ
UDI-Device Identifier40884389102313
UDI-Public40884389102313
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Catalogue NumberDYNDE20125
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2024
Initial Report FDA Received Date05/02/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown